Pennsylvania, 2005Damaging Wind in Pennsylvania, August 13, 2005
August 13, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 13, 1:36 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 13, 1:36 PM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
236 PM EDT SAT AUG 13 2005
.AVIATION...
PROBLEM OVR THE NXT 24 HRS WL BE INCRSD TSRA CHC AS CDFNT SAGS INTO
THE PIT CWA. TDA SCT TSRA WL DVLP IN THE WARM SECTOR AHEAD OF THE
FRONT WITH LCL IFR CONDITIONS AND WIND SHEAR BECOMING MORE
WIDESPREAD DURING THE EVE FOR PORTS TO THE NORTH OF PIT AS THE FRONT
APPRCHES THAT AREA.
HAVE ALLOWED FOR OVRNGT BREAK WITH TSRA BACK IN THE TAFS AFTR
DAYBREAK TO CONINCIDE WITH PROG OF ACTUAL FRONTAL APPRCH.
&&
SHORT TERM (TONIGHT THROUGH SUNDAY)...
SCT TSRA CONT TO DVLP IN THE AFTN HEAT AS RIDGE BREAKS
DOWN IN ADVN OF CDFNT STRETCHING ACRS NRN OH AND EXTREME NWRN PA.
LOW PRESSURE ADVG UP THE OH VALLEY...ALNG THE BNDRY EXPECTED TO HOLD
THE FRONT STATIONARY WITH TSRA CONTG INTO THE EVE AS PER GFS SOLN.
HAVE HELD WIDESPREAD LIKELY POPS FOR THE NRN ZONES ALNG THE FRONT
AND FOR SUN...WHEN GFS PROGS FRONT TO ACTUALLY PENETRATE INTO THE
MIDDLE OF THE CWA..SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
&&
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT PUSHES SOUTH
ON MONDAY BRINGING A BREAK IN THE PRCIPITATION FOR A DAY OR SO. THE
FRONT WILL RETURN ON WEDNESDAY AS A WARM FRONT. THIS WILL LEAD TO
MORE SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WHEN A STRONG COLD
FRONT MOVES ACROSS THE REGION. THE ONLY BREAK WILL BE ON THUSDAY
MORNING WHEN THE AREA WILL BE IN THE WARM SECTOR. SCATTERED
AFTERNOON STORMS ON THURSDAY WILL POP UP IN THE HOT...HUMID AIRMASS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 13, 3:20 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EDT SAT AUG 13 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-142018-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
420 PM EDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TODAY
AND TONIGHT MAINLY NORTH OF INTERSTATE 70. THE MAIN RISKS ARE
DAMAGING WINDS AND LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 13, 3:33 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 PM EDT SAT AUG 13 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140218-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
433 PM EDT SAT AUG 13 2005
...SLIGHT RISK OF SEVERE THUNDERSTORMS REST OF TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TODAY
AND TONIGHT MAINLY NORTH OF INTERSTATE 70 IN WESTERN PENNSYLVANIA,
NORTHERN WEST VIRGINIA, AND EAST CENTRAL OHIO. THE MAIN RISKS ARE
DAMAGING WINDS AND LOCALLY HEAVY RAIN.
Local storm report, Aug 13, 3:54 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG BROCKWAY 41.25N 78.79W
08/13/2005 JEFFERSON PA EMERGENCY MNGR
MANY TREES DOWN.
0419 PM TSTM WND DMG BROOKVILLE 41.16N 79.08W
08/13/2005 JEFFERSON PA PUBLIC
TREES DOWN.
&&
WWW.WEATHER.GOVLocal storm report, Aug 13, 4:13 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL FRANKLIN 41.39N 79.84W
08/13/2005 0.75 INCH VENANGO PA NWS EMPLOYEE
&&
TPARRISHLocal storm report, Aug 13, 4:19 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL OIL CITY 41.43N 79.70W
08/13/2005 1.00 INCH VENANGO PA PUBLIC
&&
TPARRISHLocal storm report, Aug 13, 5:03 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
603 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG OIL CITY 41.43N 79.70W
08/13/2005 VENANGO PA EMERGENCY MNGR
LARGE TREES DOWN IN EASTERN OIL CITY, ON HILL CREST AVE,
AND IN CORNPLANTER TWP.
0530 PM HAIL OIL CITY 41.43N 79.70W
08/13/2005 1.75 INCH VENANGO PA PUBLIC
1.75 INCH HAIL.
&&
WWW.WEATHER.GOVThunderstorm Wind, Allegheny
- When
- August 13, 6:18 PM EST
- Where
- Allegheny County, Allegheny Co Arpt
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $20,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.350, -79.933
In West Mifflin, at least 2 trees were blown down, damaging the roofs of 2 buildings. At the same time, Allegheny County Airport reported a gust of 58 mph (50 kts).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469863.